Bulletin of the Belgian Mathematical Society - Simon Stevin

Indecomposable operators on Form Hilbert Spaces

Tonino Costa A

Full-text: Open access


The class of orthomodular spaces described by Gross and Künzi based on H. Keller's work is a generalization of classic Hilbert spaces. Let $E$ be an orthomodular space in this class, endowed with a positive form $\phi$. As in Hilbert spaces, $\phi$ induces a topology on $E$ making it a complete space. For every $n\in \mathbb{N}$, we describe definite spaces $(E_n,\phi_n)$, with $\dim(E_n)=2^n$ over the base field $K_n=\mathbb{R}((\chi_1,\ldots,\chi_n))$, and we build a family of selfadjoint and indecomposable operators. Later we build an orthomodular definite space $(E,\phi)$ with infinite dimension and we also prove that the sequence of operators in this family induces a bounded, selfadjoint and indecomposable operator in $(E,\phi)$.

Article information

Bull. Belg. Math. Soc. Simon Stevin, Volume 14, Number 5 (2007), 811-821.

First available in Project Euclid: 17 December 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46S10: Functional analysis over fields other than $R$ or $C$ or the quaternions; non-Archimedean functional analysis [See also 12J25, 32P05]
Secondary: 47B33: Composition operators 47B38: Operators on function spaces (general) 54C35: Function spaces [See also 46Exx, 58D15]

Orthomodular spaces Hilbert spaces


Costa A, Tonino. Indecomposable operators on Form Hilbert Spaces. Bull. Belg. Math. Soc. Simon Stevin 14 (2007), no. 5, 811--821. doi:10.36045/bbms/1197908897. https://projecteuclid.org/euclid.bbms/1197908897

Export citation